MAUDE Adverse Event Report: HALYARD HEALTH CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES

HALYARD HEALTH CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 42-9361
Medical Device Problem Codes Partial Blockage (1065); Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device is in the process of being returned for evaluation.Upon completion of the investigation; a follow-up report will be filed.All information reasonably known as of 24-jan-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as (b)(4).The device was not returned.
 
Event or Problem Description
A report was received stating the clinician unsuccessfully tried to flush the blocked nasogastric (ng) tube that had been in use for approximately 1-week.On removal of the ng tube it was noticed that the distal end of the tube snapped off at around the 60cm mark.An x-ray of the abdomen showed that the remaining portion of tube was in patient¿s stomach.The gastroenterology team was notified.The plan was to monitor the patient and wait for the distal end of the ng tube to pass through the gastrointestinal tract.No additional information was provided.
 
Additional Manufacturer Narrative
The root cause of the reported issue could not be conclusively determined.However; the cause for this incident seems to be a user related issue since as per the ifu, vigorous syringe force should not be used to irrigate, administer liquids, or unblock the tube.The complaint was confirmed by the sample analysis as described in the complaint.All information reasonably known as of 31-may-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
All information reasonably known as of 20-feb-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
One used ng tube and one style were returned.No product packaging was received.The product did not contain a lot number identification.During decontamination, a small amount of dried matter was flushed from the detached distal section of tubing.After decontamination, both sections of tubing could be flushed with no remaining obstruction.The skive in the bolus tip was free of buildup.The sample was examined under ambient light conditions.The tubing was ruptured at the 17cm depth marker.At that point, the tubing exhibits stretching, or "ballooning" and a complete rupture.The two ends were aligned to assess if any portion of the tube was missing.Based on the depth markers on both sections of the sample, it appeared that the full tube was present.Slight brown discoloration was observed on the detached distal section.No root cause was identified.All information reasonably known as of 13-apr-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7221195
Report Number3009124963-2018-00004
Device Sequence Number1483991
Product Code KNT
UDI-Device Identifier20815149020659
UDI-Public20815149020659
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Model Number42-9361
Device Catalogue Number104608800
Device Lot Number79652
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/05/2018
Supplement Date Received by Manufacturer02/01/2018
03/27/2018
05/09/2018
Initial Report FDA Received Date01/26/2018
Supplement Report FDA Received Date02/20/2018
04/18/2018
06/01/2018
Patient Sequence Number1
Patient Age72 YR
Patient Weight88